Low T and Chronic Fatigue
- 04-05-2007, 09:03 AM
Low T and Chronic Fatigue
I've been fighting the low T, and chronic fatigue for a couple of years now. Additionally I've have been treated on and off for depression for about 10 years now. I'm a 37 white male and healthy other than for the hypogonadism, depression and fatigue.
I started out on compounded T creme, moved to androgel, then injections. Currently getting 1cc weekly for the last six months and my endo says the T-levels are low normal now and all the other blood levels are fine (sorry I don't have specifics on the levels) So she sent me to a shrink. The shrink started me on 20mg of lexapro and I no longer have the daily crying fits and uncontrolable urges to bump myself off which I am grateful for.
Problem is I still have extreme fatigue. A trip across the street to the grocery store will result in me coming home and sleeping for 2 hours. Can't even think about going out to dinner or a movies with my wife as I'm ready for a 3 hour nap by the time we get there. Haven't been able to work for 8 months now and life is pretty dismal overall.
Now the shrink wants to put me on Ritalin. 5mg in the morning and another 5mg in the afternoon. I don't have ADD or ADHD, but he says it's an amphedamine and will boost my energy.
I'm a bit skeptical of this plan and haven't started it yet. My endo says it won't screw up my Hypogonadism treatment and will likely help with the fatigue. My red-flag-o-meter is waving pretty strong as I feel like this is just putting a band-aid on slashed wrist so to speak. Stops the bleeding, but....
What do you all think??
- 04-05-2007, 09:55 AM
Check your testosterone, estrogens, adrenals and thyroid.
Do a blood test and post results here (with ranges).
Post also (detailed) medications that you use and for how long.
Best, get the test and a blood drawn at Quest Diagnostics.
I can give you longer test, but below is a minimum for now.
If all of the tests show within a range, stay with shrink, if not we could help you.
If you a candidate for a shrink, you should contact Dr Marianco on the other board.
Bioavailable, free and total Testosterone
I am sure others will chime in with their ideas.
- 04-05-2007, 10:44 AM
Chronic fatigue and low thyroid function/low T/high E2 go hand in hand.
Get that bloodwork above, and post it up.
04-05-2007, 02:10 PM
ok, here's some labs:
Testosterone 428 ng/dl was 137 before hrt
Free Test. 11.2 pg/ml was 2.2 before hrt
FSH 1.3 mU/ml
Leutein .4 mIU/ml
LH 1.2 mU/ml
IGF-1 141 ng/ml
TSH 1.15 uIU/ml
04-05-2007, 03:57 PM
04-06-2007, 12:25 PM
You need more T. What kind of T and how much are you using?
Man, I had a feeling your E2 level was going to be high. High E2 and emotional instability go hand in hand. Your E2 level would be fine if you had a T level that was DOUBLE what yours is.
I have a feeling that if you start taking more T(which you need to) that E will go up even more.
Your IGF level is bad as well. Do you get sore, achy joints after even little exercise? Difficulty sleeping? This is all GH related.
04-06-2007, 05:52 PM
I started the 5mg Ritalin today. Thats an interesting experience. I took the first one at 8:00am while I was very groggy as I usually am in the morning. 30 minutes later I felt very well rested. Not really energetic,but I wasn't feeling tired or achy either. By 11:30 the aches started and by 12:00 I was ready to go back to bed. So I took my second pill and same deal. 30 Min later, felt rested. 4:00 went looking for my bed and just now got up 6:15 or so. I feel just like I did prior to taking the stuff. Very fatigued like I need to sleep. I think I will ask if I can take a 3rd pill which should take me to 8:00pm.
Anyway the story continues....
04-06-2007, 06:50 PM
04-06-2007, 07:22 PM
Its great that the ritalin seems to be helping, but it appears to be just covering up the issue as opposed to resolving it.
Drs seem to like that dont they...good for business isnt it?
I would have cortisol checked.
04-07-2007, 06:42 AM
04-07-2007, 08:34 AM
Well if I remember right they did do a cortisol test a long time ago. Had to pee in a jug for a day... I don't have #'s but they said no problem.
I'm not really looking for a fix here. There are no easy fixes and sorry I don't trust play Dr's. And it's not like my Dr. is going to run a bunch of tests because I ask her to. She's going to do what ever the hell she thinks is best and I will either start feeling better and keep seeing her or I won't and just get used to feeling like crap. Or I'll just freaking killmyself and get it over with. Because I'm a defective person without a popular condition it's what they really want anyway.
The question was about ritalin and does anyone have an anecdotal experience about whether adding it will make things worse or better?
You know what just forget about it. Go play Dr. or whatever it is you do.
04-07-2007, 11:59 AM
And we are not talking about taking Barry Bonds amount of GH either here were your head will double in size. Just enough to put you in normal range(300)
04-07-2007, 12:00 PM
04-07-2007, 12:22 PM
04-07-2007, 01:02 PM
And I don't even need to explain the wonders of testosterone and how it affects bone density and bone strength
04-07-2007, 02:40 PM
04-07-2007, 04:51 PM
I thought maybe that it was estrogen related, but since my last E2 test came back slightly above optimal (37pg/dl) I doubt it is E2.
04-08-2007, 12:20 PM
most likely it is just hypogonadism, the other come with hypo..
Get self help, nobody can feel what you feel.
Learn as much as you can about TRT.
Learn to speak softly, no matter how much it hurts inside.
Get sympatetic doctor, who will do sanity checks but otherwise let you self treat.
Start with TRT, adrenals, thyroid.
Personally I would try my best to stay with transdermals to avoid ups and downs.
Adjust first BioAvailableTestosterone=5.5(n mol/L),
do not worry about TT and FreeT
Then do E2 and other Estrogens
Check FreeT3, DHEA, cortisol
after the above is within a range for about 1/2 year, look for other reasons of you troubles.
Similar Forum Threads
- By 0-hero in forum SupplementsReplies: 14Last Post: 09-02-2007, 05:33 PM
- By MaDmaN in forum Weight LossReplies: 6Last Post: 03-01-2005, 03:49 PM
- By orvise in forum Weight LossReplies: 7Last Post: 04-11-2004, 02:33 PM
- By T-Bar in forum Exercise ScienceReplies: 4Last Post: 08-18-2003, 08:28 PM
- By Dr of Golf in forum Exercise ScienceReplies: 4Last Post: 02-16-2003, 05:13 PM